MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACQUIRE PULMONARY; BRONCHOSCOPE (FLEXIBLE OR RIGID)

BOSTON SCIENTIFIC CORPORATION ACQUIRE PULMONARY; BRONCHOSCOPE (FLEXIBLE OR RIGID)
Model Number M00552350
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block d4 and h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block g4 (premarket/ 510(k) #): k163248, k151895.Block h6: imdrf device code a0501 captures the reportable event of detachment of device or device component.Imdrf impact code e2301 captures the reportable event of additional device used to retrieve detached piece.
 
Event or Problem Description
It was reported to boston scientific corporation that an acquire pulmonary needle was used in the lungs during an endobronchial ultrasound (ebus) procedure performed on (b)(6) 2023.During the procedure, the needle detached inside the patient.Attempts to retrieve the detached needle were unsuccessful and the procedure was completed with another of the same device.Following the procedure, a chest x-ray was performed, which revealed a metal material approximately 10-mm long.There were no patient complications reported as a result of this event and no intervention for the detached needle is planned as the patient is ill and in palliative care.
 
Additional Manufacturer Narrative
Block d4 and h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block g4 (premarket/ 510(k) #): k163248, k151895.Block h2: correction: block b5 was updated to include the patient being treated for a malignant tumor.Block h6: imdrf device code a0501 captures the reportable event of detachment of device or device component imdrf impact code e2301 captures the reportable event of additional device used to retrieve detached piece.Block h10: investigation results: the returned acquire pulmonary needle was analyzed, and a visual inspection observed that the working length was kinked in the distal section.A microscope inspection noted that the needle was returned without the distal section.No other visual damages were noted.The reported event was confirmed.Based on all available information, procedural factors such as lesion characteristics and patient anatomy (tumor) could have resulted in the damages encountered during the procedure.Also, an existing condition or disease is demonstrably responsible for the adverse event, and the use of the device has neither caused nor otherwise influenced this condition or disease-related event.Therefore, the most probable root cause for the reported event is adverse event related to patient condition.A review of the manufacturing documentation for this device was unable to be performed as the lot number is unknown.However, a ship history review was performed to identify the most probable lots, and a device history review (dhr) on the most probable lots did not identify any anomalies or deviations within manufacturing/service processes that could have contributed to the event.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation that an acquire pulmonary needle was used due to a tumor in the lungs during an endobronchial ultrasound (ebus) procedure performed on (b)(6) 2023.During the procedure, the needle detached inside the patient.Attempts to retrieve the detached needle were unsuccessful and the procedure was completed with another of the same device.Following the procedure, a chest x-ray was performed, which revealed a metal material approximately 10-mm long.There were no patient complications reported as a result of this event and no intervention for the detached needle is planned as the patient is ill, has a malignant tumor and is in palliative care.

Brand Name
ACQUIRE PULMONARY
Common Device Name
BRONCHOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18181464
Report Number3005099803-2023-06302
Device Sequence Number7890289
Product Code EOQ
UDI-Device Identifier08714729986225
UDI-Public08714729986225
Combination Product (Y/N)N
Initial Reporter CountryEZ
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00552350
Device Catalogue Number5235
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/01/2023
Supplement Date Received by Manufacturer12/14/2023
Initial Report FDA Received Date11/21/2023
Supplement Report FDA Received Date01/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown